Jump to content

Help - Need advice about ZOLOFT


DABS
 Share

Recommended Posts

I was prescribed 75 mg daily of Zoloft but weaned myself off of it several months ago because I didn't feel I was benefitting from it. However, I now realize that I was doing better while on it and want to try it agin. I've noticed in reading thru the posts that several of us are either taking Zoloft or have in the past and it seems that a low dose is best for POTS sufferers. I was wondering what people mean when they say "low dose".

Also, I was wondering if it should be taken in one dose or broken up throughout the day and if its better to take it at nite or in the morning. I'm also taking Bisoprolol (10 mg daily) and Lorazepam (1 mg daily) and don't want to be zombified by too much medication!

I'm so glad I could come here to get advice. I hope my post is coherent because I'm suffering from serious brain fog! This forum has been a lifesaver and I don't know what I'd do without it. I hope to be able to contribute advice to those in need in the future rather than just being on the recieving end!

Thanks!

-- Debbie

Link to comment
Share on other sites

Here's a site with information on typical dosing of Zoloft.

http://www.fpnotebook.com/PSY186.htm

As for me, the typical dose of Celexa is 40 to 60 mg. I'm on 20.

Nina

Link to comment
Share on other sites

I tried all the SSRI's but couldn't tolerate any of them, although I desperately wanted to , because it seemed like a good solution to me at the time. I believe they're supposed to increase levels of serotinin which is a neurotransmitter. Some of the recent literature suggests that they're not particularly good for teenagers and can have the opposite effect they're intended for on mood. Marty

Link to comment
Share on other sites

I take 25 mg of zoloft. I was originally on 50 mg but feel better on the 25. 25 is the lowest dosage they make in the pill. I tried to go down to 12.5 but felt better on the 25 mg.

I take it right before I go to bed. My doctor had originally recommended I take it in the morning, but at first I got hit with the urge to take a nap about 2-3 hours after I took it. So, it worked much better taking at night as it helped me get to sleep. I've never heard of anyone taking it both morning and night....

hth, Pam

Link to comment
Share on other sites

zoloft tends to cause sleepiness, so is best taken at night. it is usually titrated from the lowest dose up and stopped at lowest possible dose that helps. some people just need a tiny dose and some a larger dose, everyone is different except that it is started low and you work up and when you stop, you titrate down. these types of drugs should never be stopped abruptly, not because they are addictive, but just because of the nature of the drug. antidepressants are not addictive meds. morgan

Link to comment
Share on other sites

Just to qualify what Morgan said above, while not addictive, it's typically not reccomended to suddenly stop an SSRI...it's typically suggested that you slowly and carefully stop the drug.

I can tell you from personal experience that stopping, even slowly, wasn't comfortable. I provoked severe ANS symptoms for me--the gastroparesis was extreme, as was the dizziness and tachy. My guts are finally getting back to working again--today being one week back at 20 mg of Celexa.

Funny how we're each so different. I can't take Celexa at night--keeps me awake. Go figure! :angry: Nina

Link to comment
Share on other sites

I took 25 mg of Zoloft for several years, then 12.5 mg. I was told was probably a placebo effect at that point, but it still seemed to do something ... because when I stopped taking it, I had a slight withdrawal effect.

So 25 mg is probably the lowest therapeutic dose.

Link to comment
Share on other sites

I take a 100 mg tab at night because it made me sleepy in the mornings, too. I was on Lorazapam but I don't need to take it any longer. When I was taking the two of them, I didn't feel doped up. I'm not familiar with Bisoprolol but I assume it's a beta blocker with the lol at the end. I believe there are many people who take Zoloft and a beta blocker with good effects. Morgan is quite right about starting out with a low dose and working your way to a higher dose VERY SLOWLY. It can cause increased anxiety when you first start on it, and each time you increase it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...